Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 27, 2017, 2:49 PM EDT for Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 27, 2017, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 61 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233
WWUS82 KMLB 271849
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
249 PM EDT TUE JUN 27 2017
FLZ047-053-054-271930-
Southern Brevard County FL-Osceola FL-Indian River FL-
249 PM EDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
SOUTHWESTERN BREVARD AND OSCEOLA COUNTIES UNTIL 330 PM EDT...
At 248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Poinciana to near Lake Kissimmee to near
Kissimmee Prarie Preserve. These storms were moving east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kissimmee, Saint Cloud, Fellsmere, Lake Kissimmee and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2828 8161 2835 8112 2835 8103 2773 8058
2764 8089 2764 8106 2801 8138 2808 8135
2809 8144 2814 8146 2814 8149 2826 8156
TIME...MOT...LOC 1848Z 256DEG 1KT 2818 8152 2796 8126 2764 8111
$$
JohnsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 9:05 AM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 27, 9:05 AM EDT, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 905 AM EDT Tue Jun 27 2017 ...High Coverage of Showers and Thunderstorms This Afternoon... ...Locally Heavy Rain, Gusty Winds and Frequent Lightning with Stronger Storms Expected... .UPDATE... Morning central Florida soundings at Cape Canaveral AFS and Tampa show similar moisture and instability profiles with PWATs around 1.93 inches and 500 mb temps hovering around -8 degs C. Sounding data and 915 MHZ Cape wind profilers indicate SW/WSW flow through a deep layer ahead of a frontal trough which will drop into central FL this afternoon. Short range high resolution model guidance indicates numerous showers and storms developing into the afternoon hours with maximum coverage shifting slightly south from yesterdays convective pattern as the frontal trough drops into the area. This should keep the highest coverage across central sections including Orange, Osceola, Brevard and Indian River counties. Mid level steering flow is solidly from the southwest at 10-15 knots in the H7-H5 layer which will allow deeper convection to move back toward the east coast into the late afternoon and evening. Main concerns are frequent lightning, gusty downburst winds to 40-50 mph and locally heavy rainfall amounts in spots to two to four inches with the strongest storms. Increased rain chances to 70 percent for all of Brevard/Indian River, otherwise little change to ongoing forecast. && .PREV DISCUSSION... Today/Tonight...An encroaching surface boundary, elevated moisture, and unstable conditions aloft will support another round of numerous showers and thunderstorms this afternoon, with rain chances increasing substantially along the Space and Treasure Coast compared to recent days. Immediate concerns are focused on the potential for reduced visibility in the vicinity of the Tucker Wildfire located south of State Road 520 and just to the west of Interstate 95 near Rockledge. Veering winds from their current south-to-north orientation to southwest by sunrise could allow dense smoke to settle between MM196-201 and lead to temporary road closures. Travelers headed through this area are urged to check traffic conditions before starting their commute. Early morning satellite and observational analysis indicates a weak surface boundary located just to our north this morning. The atmosphere remains moisture-loaded along and ahead of the front, with precipitable water near 2.00" areawide. While multi-layer clouds this morning will delay surface heating, convective temperatures will still be easily met and exceeded by late morning and early afternoon. Initial convection (as early as 11AM-NOON) will be in association with the sea breeze and differential heating boundaries, with subsequent boundary interactions increasing coverage through the remainder of the afternoon. Cooler temperatures aloft, down to -8.0 to -8.5C at 500 mb, will help sustain more vigorous updrafts and could aid in the development of strong storms: frequent lightning and brief gusty winds being the primary threats. Storm motion is still expected to be erratic and more a result of boundary interactions and propagation, though slightly elevated steering flow out of the southwest will push some of the storms back to the coast. Localized flooding from quick and excessive rainfall remains a possibility in any slow-moving storm that develops today. Will carry a mention of scattered showers and isolated storms through the midnight hour, but given the expected earlier start to convective initiation, suspect things will quiet down earlier then that. Seasonable temps forecast with highs a degree or two either side of 90, overnight lows in the mid 70s. Wed-Thu...The forecast for this period undergoes little change as the main features should move about as previously assessed. The period forecast begins with the weakening frontal trough and associated banded moisture sagging into Central Florida as the center of an expansive high pressure moves toward the Mid-Atlantic states on Wed from the continental interior. Local wind flow around the south-side will otherwise neglect the eroding boundary to setup an easterly onshore pattern. Yet, increased available moisture will offer plenty of fuel for showers and storms favoring an inland skew. By Thu, the high pressure center will have moved offshore the Carolinas allowing local winds to shift ESE. Convective distribution will be similar to Wed except better chances inland and northward thru the ECFL forecast area. Storms will be capable of dumping locally heavy rain totaling a couple of inches in spots each day. Max Temps in the U80s/L90s with Min Temps in the L/M70s, but with some U70s along the immediate coast. Fri-Mon...The forecast across the 4th of July weekend will see gathering moisture over the northern Gulf of Mexico spreading ENE into Old Dixie Fri-Sat. Concentrations across N Florida Panhandle/Peninsula further aided by local SE wind flow around the Atlantic ridge. The associated axis tries to reassert while the eroding trough becomes hard to find by Sat. Building high pressure aloft will also allow local circulations to rudder. Hence convective distribution will continue to favor inland locations aided by embedded sea breezes, although coastal locations will not be void, especially from Titusville to Daytona. Rain chances slightly above normal for most places, except near normal for Treasure Coast. Planned fireworks festivities intermingled with displays of lightning from lingering storms into the evening hours. Max Temps in the U80s/L90s with Min Temps M/U70s. && .AVIATION... VFR through late morning with increasing chances for MVFR/IFR visby and MVFR cig reductions in SHRA/TSRA this afternoon. Early onset (16Z- 18Z) expected along the east coast, starting no more than a couple hours later across the interior aerodromes. Have advertised this with tempo groups at all locations. Users should monitor for timing adjustments as we watch trends in convective development through the day. && .MARINE... Update...Little change to winds/seas for late morning update. Expect scattered to numerous storms near the east coast later this afternoon with potential for stronger storms producing wind gusts greater than 34 knots, locally heavy rain and dangerous lightning. Previous... Today/Tonight...An encroaching surface boundary will allow for greater coverage of afternoon showers and thunderstorms along the entire coast of east central Florida. Winds will start off from the south to southwest this morning and turn onshore along the coast as the sea breeze develops this afternoon. Despite the expected wind shifts, speeds should remain at or below 10 knots outside of gusty winds from thunderstorm activity. Wed-Sat...A weak frontal trough will slowly sag south toward the Central Florida waters by Wed as it gradually dampens and erodes. Associated moisture will prompt rain chances to be higher than normal through mid-week. By Thu, a large area of high pressure will transition off the Mid-Atlantic Seaboard causing local wind flow to become prevailing from the east and onshore. By Fri, local winds turn SE as the high pressure transitions farther seaward off the Mid- Atlantic Coast. The ridge axis should fully re-establish for Sat locating just north of Central Florida waters and bolstering the prevailing SE flow. Surface winds expected to remain at or below 10 knots outside of thunderstorm activity with seas generally 2 feet Wed. Then, building onshore wind flow of 10 to 15 kts will support seas 2-3 feet late week into the weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 74 87 74 / 70 30 40 20 MCO 93 73 92 74 / 70 40 60 20 MLB 92 74 89 75 / 70 50 50 20 VRB 92 73 90 74 / 70 50 50 30 LEE 92 73 91 76 / 70 30 60 20 SFB 90 73 91 74 / 70 40 50 20 ORL 92 73 91 75 / 70 40 60 20 FPR 91 73 90 73 / 60 40 50 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Johnson
Hazardous weather outlook, Jun 27, 10:00 AM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1000 AM EDT Tue Jun 27 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 100 AM EDT Tue Jun 27 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .DENSE FOG/SMOKE IMPACT... Smoke from a lightning induced wildfire along Interstate 95 near Rockledge yesterday continues to burn and smolder. The smoke will drift into parts of Rockledge and Cocoa. Motorists are urged to use extra caution and be prepared to stop. As the wildfire burns well into the day...mixing will help thin and disperse the smoke. .THUNDERSTORM IMPACT... A high coverage of afternoon showers and thunderstorms is expected today, including over the Space and Treasure Coasts where lightning storms have been more isolated recently. Initial development of storms should occur along the sea breeze as it moves inland from the coast early this afternoon. Coverage and intensity of storms will increase elsewhere through the remainder of the afternoon. The primary hazards will be cloud to ground lightning, gusty winds, and heavy rainfall. Storm motion will be generally toward the northeast around 10 mph but thunderstorms that form as a result of boundary collisions will exhibit slow and erratic movement. .FLOOD IMPACT... Slow moving lightning storms will be capable of producing locally heavy rainfall this afternoon. Rainfall amounts of 2 to 4 inches in a 60 to 90 minute period will be possible in a few spots which will cause temporary flooding of roadways and low lying areas. .RIP CURRENT IMPACT... An east swell will produce a moderate risk of rip currents at the beaches of east central Florida. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms are expected to develop over the mainland this afternoon. Some of the storms are expected to push toward the intracoastal and nearshore Atlantic waters. Mariners are reminded that variable and gusty winds can occur well away from the heaviest rain of a thunderstorm. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered lightning storms are forecast to continue into the Fourth of July weekend. The primary threats will be dangerous lightning strikes, gusty winds, and locally heavy rain. While the highest chances for afternoon thunderstorms is expected across inland areas, coastal locations will still see a threat of lightning activity each day. A moderate risk of rip currents will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today, however spotters are asked to report rainfall amounts of greater than 3 inches or observed flooding. Ulrich/Johnson
In the hours before
Special weather statement, Jun 27, 11:35 AM EDT, 3 hours 14 minutes before
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-271900- Special Weather Statement National Weather Service Melbourne FL 1135 AM EDT TUE JUN 27 2017 ...Locally Dense Smoke Impacting Roadways Near Rockledge... ...Above Normal Storm Coverage Again This Afternoon... Smoke from a lightning-induced wildfire near Rockledge yesterday continues to burn and smolder. High humidity and light winds shifting southwest will cause smoke to spread and cross over Interstate 95 posing a significant hazard to driving with visibilities capable of dropping to below one-quarter mile within short distances. A weakening frontal trough will slowly sag toward Central Florida. This boundary...combined with afternoon heating and associated moisture...will again support storms. Showers and storms will become scattered to numerous during the afternoon and into this evening... further augmented by the sea breeze and outflow boundary interactions. Storms will be generally slow in movement and will have the potential for locally heavy rain and frequent lightning. A few locations could realize several inches of rain. Storm motion will be generally toward the northeast around 10 mph. It will be hot and humid with high temperatures in the upper 80s to lower 90s. Also...an easterly swell will promote a moderate risk of rip currents at area beaches. If going to the beach...be sure to swim near a lifeguard while keeping an eye on the sky. && Additional details...including graphics are available online at: http://www.weather.gov/mlb/blog
Special weather statement, Jun 27, 2:25 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
225 PM EDT TUE JUN 27 2017
FLZ141-271915-
Coastal Volusia County FL-
225 PM EDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL
315 PM EDT...
At 224 PM EDT, Doppler radar was tracking a strong thunderstorm over
Daytona Beach, moving south southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, New Smyrna Beach and
Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2929 8100 2909 8090 2887 8074 2896 8115
2897 8116 2932 8109
TIME...MOT...LOC 1824Z 297DEG 39KT 2921 8101
JohnsonLocal storm report, Jun 27, 2:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.17N 81.07W
06/27/2017 M44 MPH VOLUSIA FL ASOS
38 KNOT GUST FROM THE NORTHEAST.
&&
PGSpecial weather statement, Jun 27, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
249 PM EDT TUE JUN 27 2017
FLZ047-053-054-271930-
Southern Brevard County FL-Osceola FL-Indian River FL-
249 PM EDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
SOUTHWESTERN BREVARD AND OSCEOLA COUNTIES UNTIL 330 PM EDT...
At 248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Poinciana to near Lake Kissimmee to near
Kissimmee Prarie Preserve. These storms were moving east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kissimmee, Saint Cloud, Fellsmere, Lake Kissimmee and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2828 8161 2835 8112 2835 8103 2773 8058
2764 8089 2764 8106 2801 8138 2808 8135
2809 8144 2814 8146 2814 8149 2826 8156
TIME...MOT...LOC 1848Z 256DEG 1KT 2818 8152 2796 8126 2764 8111
JohnsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 27, 2:25 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Jun 27, 2:40 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jun 27, 3:20 PM EDT | Special Weather Statement | MLB | Seminole | 55 min |
| Jun 27, 4:11 PM EDT | Special Weather Statement | MLB | Indian River | 49 min |
| Jun 27, 4:14 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Jun 27, 4:37 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 53 min |
| Jun 27, 5:01 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 34 min |
| Jun 27, 5:13 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange, Seminole | 92 min |
| Jun 27, 5:17 PM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| Jun 27, 5:31 PM EDT | Special Weather Statement | MLB | Orange | 59 min |
| Jun 27, 5:45 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jun 27, 6:02 PM EDT | Special Weather Statement | MLB | Saint Lucie | 58 min |
| Jun 27, 6:09 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 51 min |
| Jun 27, 6:45 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jun 27, 6:58 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| Jun 27, 7:03 PM EDT | Special Weather Statement | MLB | Saint Lucie | 42 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.